Ice Storm, Carroll
- When
- December 4, 8:00 PM EST to 10:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.583, -85.080 (the zone’s center; the record gives no point)
Emergency Managers and the public reported that ice accumulations of 1/4 inch were noted on trees, power lines, and cars. The ice accumulation was brief and quickly alleviated as temperatures rose above freezing shortly after midnight.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Emergency Managers and the public reported that ice accumulations of 1/4 inch were noted on trees, power lines, and cars. The ice accumulation was brief and quickly alleviated as temperatures rose above freezing shortly after midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 4, 2:19 PM EST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EST WED DEC 4 2002 .OVERVIEW... FULL BLOWN WEDGE IN PLACE WITH OVER RUNNING WARM MOIST AIR IN LOWER LAYERS AND WSW FLOW ALOFT. MODELS CLOSE, BUT PREFER ETA SOLUTION. .SHORT TERM... LOOKING AT 290 THETA SURFACE, SEE APPARENT SOUTHERN ISENTROPIC BOUNDARY WHERE PRECIPITATION FALLING JUST NORTH OF I-20. THUS SHAVED POPS SOUTH. SURFACE LOW AHEAD OF UPPER SHORT WAVE DEEPENS OVER NORTH GULF AND MOVES TOWARD GA,THENJUMPS TO OFF CAROLINA COAST AS DEVELOPMENT TAKES PLACE THERE IN RESPONSE ISENTROPIC DEVELOPMENT THERE AS UPPER LOW/JET MOVES OVER THE AREA. ASSOCIATED FRONT PASSES THRU STATE NORTH TO SOUTH THURSDAY, ENDING PRECIPITATION. DUE TO SLOWER TIMING WILL LEAVE LINGERING POPS NORTH AM AND SOUTH AFTERNOON. MAIN ACCUMULATION SHOULD BE TONIGHT. TEMPERATURES WILL STAY AROUND 30 NORTHEAST OVERNIGHT. LIQUID PRECIPITATION TOTALS WILL BE ABOVE AN INCH NORTH,WITH A BOUT A 1/4IN OR MORE IF THAT FROZEN. WITH WARM GROUND, EXPECT MAIN THREAT ABOVE GROUND ON TREES.POWER LINES, ETC. .EXTENDED... TREND OF SURFACE HIGH PRESSURE UNDER RIDGING ALOFT WILL CONTINUE INTO WEEKEND. THIS WILL RESULT IN MODERATING TEMPS. THE NEXT SYSTEM MOVES ACROSS THE AREA EARLY NEXT WEEK. .FORECAST CONFIDENCE... GOOD ALL PERIODS. SOME TIMING UNCERTAINTIES. .PRELIMINARY POINT TEMPS/POPS... ATL 35 40 31 46 / 99 50 10 00 AHN 32 36 29 48 / 99 50 10 00 GVL 32 37 27 46 / 99 50 10 00 RMG 37 38 29 46 / 99 30 10 00 CSG 45 51 37 53 / 80 70 10 00 MCN 41 48 34 52 / 80 70 10 00 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE.
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST WED DEC 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. AN ICE STORM WARNING HAS BEEN POSTED FOR PARTS OF NORTH GEORGIA FOR TODAY AND TONIGHT. SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE... MAINLY EAST AND NORTH OF A LINE FROM BLUE RIDGE TO ATLANTA TO CRAWFORDVILLE. .SYNOPSIS... ARCTIC HIGH PRESSURE ALONG THE EAST COAST WILL PUSH A WEDGE OF COLD AIR DOWN THE EASTERN SLOPES OF THE APPALACHIANS INTO NORTH GEORGIA TODAY. AT THE SAME TIME...LOW PRESSURE MOVING OUT OF TEXAS WILL SPREAD MOISTURE NORTHEASTWARD ACROSS GEORGIA. FOR FURTHER DETAILS...SEE OR LISTEN TO THE ICE STORM WARNING ISSUED BY OUR OFFICE. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY ICY CONDITIONS MAY LINGER IN PORTIONS OF NORTH GEORGIA INTO THURSDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THORUGH TUESDAY . && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
The national radar mosaic for the moment the first event began.
3 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326337, 5326338, 5326339.